Alert archive / Wisconsin / Gale Warnings in 2018
Gale Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 1, 2018, 3:50 AM CST. It took effect at Dec 1, 2018, 3:00 PM CST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 3:50 AM CST (09:50 UTC)
- In effect from
- Dec 1, 2018, 3:00 PM CST
- Expired
- Dec 3, 2018, 4:00 AM CST
- In force
- 37 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
340 WHUS73 KGRB 010950 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 350 AM CST Sat Dec 1 2018 LMZ541>543-011800- /O.UPG.KGRB.GL.A.0012.181201T2100Z-181202T1200Z/ /O.NEW.KGRB.GL.W.0015.181201T2100Z-181202T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 350 AM CST Sat Dec 1 2018 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST SUNDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from 3 PM this afternoon to 3 PM CST Sunday. The Gale Watch is no longer in effect. * WINDS...East wind 10 to 20 knots becoming northeast to 30 knots late this afternoon and evening. Gale force gusts to 35 knots. * WAVES...Building to 4 to 7 feet on the Bay, and 8 to 12 feet on the Lake by late evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-011800- /O.UPG.KGRB.GL.A.0012.181201T2100Z-181202T1200Z/ /O.NEW.KGRB.GL.W.0015.181201T2100Z-181202T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 350 AM CST Sat Dec 1 2018 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST SUNDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from 3 PM this afternoon to 3 PM CST Sunday. The Gale Watch is no longer in effect. * WINDS...East wind 10 to 20 knots becoming northeast to 30 knots late this afternoon and evening. Gale force gusts to 35 knots. * WAVES...Building to 4 to 7 feet on the Bay, and 8 to 12 feet on the Lake by Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
7 follow-up statements
686 WHUS73 KGRB 011611 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1011 AM CST Sat Dec 1 2018 LMZ521-522-541>543-020015- /O.CON.KGRB.GL.W.0015.181201T2100Z-181202T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1011 AM CST Sat Dec 1 2018 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST SUNDAY... * WINDS...East wind 10 to 20 knots becoming northeast to 30 knots late this afternoon and evening. Gale force gusts to 35 knots. * WAVES...Building to 4 to 7 feet on the Bay, and 8 to 12 feet on the Lake by Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
204 WHUS73 KGRB 012116 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 316 PM CST Sat Dec 1 2018 LMZ521-522-541>543-020530- /O.EXT.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 316 PM CST Sat Dec 1 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY... * WINDS...Northeast to 30 knots. Gale force gusts to 35 knots. * WAVES...4 to 7 feet on the Bay, and 6 to 10 feet on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
427 WHUS73 KGRB 020304 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 904 PM CST Sat Dec 1 2018 LMZ521-522-541>543-021115- /O.CON.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 904 PM CST Sat Dec 1 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * WINDS...Northeast to 30 knots. Gale force gusts to 35 knots. * WAVES...4 to 7 feet on the Bay, and 6 to 10 feet on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
050 WHUS73 KGRB 021616 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1016 AM CST Sun Dec 2 2018 LMZ521-522-541>543-030030- /O.CON.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1016 AM CST Sun Dec 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * WINDS...Northeast to 30 knots. Gale force gusts to 35 knots. * WAVES...4 to 7 feet on the Bay, and 6 to 10 feet on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
056 WHUS73 KGRB 022053 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 253 PM CST Sun Dec 2 2018 LMZ521-522-541>543-030500- /O.CON.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 253 PM CST Sun Dec 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * WINDS...North to 30 knots. Gale force gusts to 35 knots. * WAVES...4 to 7 feet on the Bay, and 5 to 8 feet on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
578 WHUS73 KGRB 030259 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 859 PM CST Sun Dec 2 2018 LMZ521-522-541>543-031000- /O.CON.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 859 PM CST Sun Dec 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * WINDS...North at 20 to 30 knots. Gale force gusts to 35 knots. * WAVES...4 to 7 feet on the Bay, and 5 to 8 feet on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
443 WHUS73 KGRB 031011 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 411 AM CST Mon Dec 3 2018 LMZ521-522-541>543-031815- /O.EXP.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/ /O.NEW.KGRB.SC.Y.0084.181203T1011Z-181203T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 411 AM CST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 4 PM CST this afternoon. * WINDS...North at 20 to 30 knots. A few gale force gusts to 35 knots. * WAVES...4 to 7 feet on the Bay, and 5 to 8 feet on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 30, 10:52 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 30, 10:52 PM CST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1052 PM CST Fri Nov 30 2018 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 218 PM CST Fri Nov 30 2018 Abundant cloud cover continues across much of the region underneath a subsidence inversion. The main exception is across far northeast Wisconsin where an area of clearing has developed. Any clearing across the northeast should cloud in again this evening, making for cloudy skies during the overnight hours. Attention then turns to Saturday as a low pressure system develops across the Missouri Valley. Precipitation from this system will slowly lift north during the day on Saturday, impacting the region during the afternoon hours. Models have been a bit slower in moving the precipitation shield in from the south, as the system overcomes abundant mid level dry air. Therefore will push back the timing of the incoming precipitation to mainly the afternoon hours. Precipitation type will be a challenge given the boundary layer temperature. Precipitation will start out as snow in the upper levels as the atmosphere moistens from the top down, however rain will either mix in with snow or become all rain across east-central Wisconsin and portions of northeast and central Wisconsin as the boundary layer warms above freezing. Snowfall amounts Saturday afternoon are generally expected to be light, with a few tenths or up to an inch, mainly north and west of the Fox Valley area. The main caveat is the system continues to trend slower, so there is a chance Saturday could mainly be dry if the current trends continue with each subsequent run. .LONG TERM...Saturday Night Through Friday Issued at 218 PM CST Fri Nov 30 2018 Forecast concerns in this part of the forecast mainly revolve around wintry precipitation Saturday night and Sunday. After Sunday, the northern stream is expected to send occasional clipper systems across the region, which will provide light snow chances at times. Temperatures are likely to be below normal for much of the period. Will continue to use a gfs/ecmwf blend, which compare reasonably well. Saturday night through Sunday...Low pressure will gradually weaken as it moves from northern Missouri to southern WI on Saturday night, then to lower Michigan on Sunday. Area of light to moderate precip will continue to lift north across the area on Saturday evening, in a region of mid-level fgen and moisture transport. The main area of snow remains forecast to reside north and west of the Fox Valley, roughly north of a line from Wisconsin Rapids to Wausaukee, where 1 to 3 inches of snow could fall by late Saturday night. Amounts could be higher if it were not for the potential of freezing drizzle mixing in with the snow at times, due dry air in the mid levels. This is easily the toughest part of the forecast to estimate. South of this line, will likely see a mix of rain/drizzle and snow as temps remains in the mid to upper 30s. With the approaching low and colder temps arriving on Sunday morning, strengthening fgen will lead to a second area of precip developing, which will gradually change over to snow from northwest to southeast. Since light precip is anticipated to linger through the afternoon, most areas will see accumulating snowfall. Highest amounts are forecast to be positioned near and west of the Fox Valley. Storm totals look to be around 4-6 inches from Wood County to Marinette County, and 1-3 inches for the Fox Valley and north- central WI. A winter weather advisory will likely be needed at some point. But with the slower trends, and a chance of rain continuing into the evening over central WI, potential is there for impacts on roadways to be delayed until well after sunset. Rest of the forecast...Though most widespread snowfall will have ended by the start of Sunday evening, scattered light snow showers and flurries will likely impact far northern WI through Monday due to lake effect. Thereafter, models indicate a couple weak clipper systems will move quickly across the region, one Tuesday night and Wednesday, and another Wednesday night into Thursday, though timing is always suspect with these systems. && .AVIATION...for 06Z TAF Issuance Issued at 1052 PM CST Fri Nov 30 2018 IFR conditions to possibly LIFR conditions can be expected at each of the TAF sites through much of this forecast period. Largely due to ceilings, but there could be some reduced visibility at times over the western TAF sites as winds shift to the east. Otherwise, introduced some -RA and -SN for later Saturday afternoon as an area of low pressure approaches from the south. There may also be some LLWS Saturday night as the low slides through the area, especially across the western TAF sites. The winter storm will produce gusty winds and rain and snow across the region from Saturday afternoon through Sunday evening. Snow accumulations are likely Saturday night west of MNM/OCQ/GRB/ATW/OSH and over the entire area Sunday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Cooley
Hazardous weather outlook, Nov 30, 2:23 PM CST, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 223 PM CST Fri Nov 30 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 223 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous travel conditions are expected late Saturday afternoon through Sunday due to wintry weather. A storm system is expected to bring an accumulating snowfall and a wintry mix to the area this weekend. It appears that most locations will see accumulating snowfall, with several inches of snow possible north and west of the Fox Valley. Freezing drizzle may also mix in with the snow at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-012030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 223 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Gale Watch has been issued for possible gale force gusts from the east or northeast Saturday afternoon and Saturday night along the Lake Michigan shoreline and the Bay of Green Bay. Kurimski/MPC
In the hours before
Special weather statement, Nov 30, 9:54 PM CST, 5 hours 56 minutes before
Special Weather Statement National Weather Service Green Bay WI 954 PM CST Fri Nov 30 2018 WIZ005-010>012-018-019-030-011100- Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon- 954 PM CST Fri Nov 30 2018 ...WATCH OUT FOR SLICK SPOTS AND REDUCED VISIBILITY DUE TO FREEZING FOG TONIGHT INTO SATURDAY MORNING... Increased low-level moisture and relatively calm winds across the area tonight has led to fog development. Temperatures in the mid 20s across the area will lead to some freezing fog across portions of central and north-central Wisconsin through early Saturday morning. The slippery roads will likely be confined to elevated and untreated surfaces. In addition to slippery spots on area roadways, visibility will be reduced to a mile or less at times. Allow extra time and use low-beam headlights if traveling tonight into Saturday morning. Be alert for changes in road conditions through early Saturday morning. Cooley
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:41 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 15 more | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.